Jump to content

gb2012: Quetiapine withdrawal


gb2012

Recommended Posts

Hi, I’m new to the forum and I am hoping you can help me. I have spent the last 3m tapering down from 400mg of Quetiapine and took my last dose last week. I’m really struggling,the last 3 weeks have been horrendous! Very little sleep,extreme anxiety and panic, feeling generally distressed as well as nausea and dizziness. It is absolutely brutal! My mental health team and psych’s answer is to start taking them again! No way is that happening! Iam trying to hang on and endure, has anyone else experienced this and if so roughly how long did it last? 

2011- Citilopram, Diazapam

2012- Mertazapine,Venlofaxine,Quetiapine 

2013- Tapered off Venlofaxine onto Lofepramine

2015- Lithium

2018- May-Taper off 400mg Quetiapine following psychiatrist instructions 25mg per week...once tapered down to 175mg started to experience withdrawals- nausea,dizziness,insomnia,anxiety,panic

Link to comment
  • Moderator Emeritus

Hi gb and welcome. 

 

If 3m is 3 months, that's quite a short period to come off such a powerful drug, and it is no doubt why you are having such severe symptoms. 

 

We generally find the best way to come off safely is by going about 10% of the current dose per month. 

I know the feeling of not wanting to go back on, but it might be worth a try to learn about "reinstatement" -- going back on a very low dose of the drug and then coming off very slowly. 

https://www.survivingantidepressants.org/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/ (first page especially)

 

How long had you been on the drug?

To help us out, please fill out a "drug signature" using these instructions: 

https://www.survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

Again, welcome. 

Current: 2019: 0.04 mg Paxil!! This is real. Soon, after taking Paxil my entire adult life, I will be free.

Long story short: After 18 years on Paxil, "tapered" almost completely off over a month, at doctor's advice in July 2015.

Self-care includes magnesium, reasonable exercise, mindfulness, this forum and nutrition/eating enough food.

Also on 100 mg Zoloft unfortunately!! (which I now will have the knowledge to taper properly)

-------------------------------------------------------------------------------------------

Longer version: On Paxil since 1996--anxiety & depression caused by (undiagnosed) under-eating / eating disorder.

Doctor kept increasing dose, up to 60 mg; it never really helped but said it really was the best "med" for me.

Rapid doctor-led "taper" July 2015, down to 5 mg, with Zoloft as a "cross-taper" = Essentially a cold turkey. 

Severe withdrawal but didn't know it; believed it was my "underlying condition," and kept tapering, 5mg to 4 to 3  to 2 to 1.  

Feb 2016: Found SA! As of June 2016, tapering from 1mg at rate of 5-10% per month, Brassmonkey Slide! 

Link to comment
  • ChessieCat changed the title to gb2012: Quetiapine withdrawal

Hi,

thanks so much for the info. I was on Quetiapine for 6yrs. I followed my psychiatrist’s tapering plan but it looks like that was too fast. I really don’t want to take any more of this medication, I’m going to try and endure.....but if I can’t tolerate the withdrawal I might need to consider reinstating a small dose. The greater plan is to get off of all my medication,lithium and lofepramine eventually. Quetiapine was the first one I had tapered, and it has been so tough.

2011- Citilopram, Diazapam

2012- Mertazapine,Venlofaxine,Quetiapine 

2013- Tapered off Venlofaxine onto Lofepramine

2015- Lithium

2018- May-Taper off 400mg Quetiapine following psychiatrist instructions 25mg per week...once tapered down to 175mg started to experience withdrawals- nausea,dizziness,insomnia,anxiety,panic

Link to comment
  • 1 month later...
  • Moderator Emeritus

Hi gb, 

 

How are you doing? That really was a quick taper. It’s taken me many years to get down from 300mg of Quetiapine to 7.5mg and it’s going to take me many, many more to get off it altogether.

 

How are you faring? 

 

Sending hugs🤗

Been on antipsychotics, benzos, ADs and opiates for chronic pain. 

Was cold turkeyed and put on and off lots of things. Was suicidal n ended up in a psych ward due to akathisia from WDs. When released I still had severe akathisia n was suicidal. Back to the ward and more meds. Tapered off one and have been trying to taper off Seroquel since. Many years of tapering. 

Tapered from 300mg of Seroquel to 7.5mg./2019:➡️ March 10=7.25mg ✔️  
April 17=7.0✔️ June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️

Oct 10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️                                
 2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️
 2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️

  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

Link to comment

Hi Carmine,

your right it was a quick taper....too quick and absolutely brutal. Unfortunately I have found myself back in psych ward and I am now back on Quetiapine. I’m still not giving up on getting off of Quetiapine but this time it will be an extremely slow taper over a long time.

2011- Citilopram, Diazapam

2012- Mertazapine,Venlofaxine,Quetiapine 

2013- Tapered off Venlofaxine onto Lofepramine

2015- Lithium

2018- May-Taper off 400mg Quetiapine following psychiatrist instructions 25mg per week...once tapered down to 175mg started to experience withdrawals- nausea,dizziness,insomnia,anxiety,panic

Link to comment
  • Moderator Emeritus
14 hours ago, gb2012 said:

Hi Carmine,

your right it was a quick taper....too quick and absolutely brutal. Unfortunately I have found myself back in psych ward and I am now back on Quetiapine. I’m still not giving up on getting off of Quetiapine but this time it will be an extremely slow taper over a long time.

 

Im sorry that you ended up back in the psych ward gb, 

 

Yes, make sure when you taper the quetiapine this time to go slowly. Make sure you’re stable though before you start tapering again. 

 

Sending hugs🤗

Been on antipsychotics, benzos, ADs and opiates for chronic pain. 

Was cold turkeyed and put on and off lots of things. Was suicidal n ended up in a psych ward due to akathisia from WDs. When released I still had severe akathisia n was suicidal. Back to the ward and more meds. Tapered off one and have been trying to taper off Seroquel since. Many years of tapering. 

Tapered from 300mg of Seroquel to 7.5mg./2019:➡️ March 10=7.25mg ✔️  
April 17=7.0✔️ June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️

Oct 10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️                                
 2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️
 2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️

  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

Link to comment

Thanks Carmine

I am definitely going to take a much slower tapering path and I will not underestimate the importance of being in a good stable position before starting reducing Quetiapine. Good luck with the rest of your tapering.

 

🤗

2011- Citilopram, Diazapam

2012- Mertazapine,Venlofaxine,Quetiapine 

2013- Tapered off Venlofaxine onto Lofepramine

2015- Lithium

2018- May-Taper off 400mg Quetiapine following psychiatrist instructions 25mg per week...once tapered down to 175mg started to experience withdrawals- nausea,dizziness,insomnia,anxiety,panic

Link to comment
  • Moderator Emeritus
On 9/13/2018 at 9:52 PM, gb2012 said:

Thanks Carmine

I am definitely going to take a much slower tapering path and I will not underestimate the importance of being in a good stable position before starting reducing Quetiapine. Good luck with the rest of your tapering.

 

🤗

 

Hi gb, 

 

Just checking in to see how you’re doing💚

Been on antipsychotics, benzos, ADs and opiates for chronic pain. 

Was cold turkeyed and put on and off lots of things. Was suicidal n ended up in a psych ward due to akathisia from WDs. When released I still had severe akathisia n was suicidal. Back to the ward and more meds. Tapered off one and have been trying to taper off Seroquel since. Many years of tapering. 

Tapered from 300mg of Seroquel to 7.5mg./2019:➡️ March 10=7.25mg ✔️  
April 17=7.0✔️ June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️

Oct 10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️                                
 2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️
 2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️

  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy